Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a relaxation approximation of the incompressible Navier-Stokes equations


Authors: Yann Brenier, Roberto Natalini and Marjolaine Puel
Journal: Proc. Amer. Math. Soc. 132 (2004), 1021-1028
MSC (2000): Primary 35Q30; Secondary 76D05
Published electronically: November 14, 2003
MathSciNet review: 2045417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a hyperbolic singular perturbation of the incompressible Navier Stokes equations in two space dimensions. The approximating system under consideration arises as a diffusive rescaled version of a standard relaxation approximation for the incompressible Euler equations. The aim of this work is to give a rigorous justification of its asymptotic limit toward the Navier Stokes equations using the modulated energy method.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q30, 76D05

Retrieve articles in all journals with MSC (2000): 35Q30, 76D05


Additional Information

Yann Brenier
Affiliation: Laboratoire J. A. Dieudonné, U.M.R. C.N.R.S. No. 6621, Université de Nice Sophia-Antipolis, Parc Valrose, F–06108 Nice, France
Email: brenier@math.unice.fr

Roberto Natalini
Affiliation: Istituto per le Applicazioni del Calcolo “Mauro Picone”, Consiglio Nazionale delle Ricerche, Viale del Policlinico, 137, I-00161 Roma, Italy
Email: rnatalini@iac.rm.cnr.it

Marjolaine Puel
Affiliation: Université Pierre et Marie Curie, Laboratoire d’analyse numérique, Boite courrier 187, F–75252 Paris cedex 05, France
Email: mpuel@ceremade.dauphine.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07230-7
PII: S 0002-9939(03)07230-7
Keywords: Incompressible Navier-Stokes equations, relaxation approximations, hyperbolic singular perturbations, modulated energy method
Received by editor(s): October 17, 2002
Published electronically: November 14, 2003
Additional Notes: Partially supported by European TMR projects NPPDE # ERB FMRX CT98 0201 and CNR Short Term Visiting program and European Union RTN HYKE Project: HPRN-CT-2002-00282
Communicated by: Suncica Canic
Article copyright: © Copyright 2003 American Mathematical Society